Blood Test Results

Hi all

Just phoned GP's practice about bloods that had been taken last Friday. Only got the TSH level which is TSH 11.11 (0.3- 4.5) didn't get T4 results but have to see Dr tomorrow. On 8th Feb my tsh was 0.13 (0.30-0.45) t4 12.9 (12-22). I had been taken off levothyroxine and put on beta blockers cause my heart was beating fast, (only took beta blockers for 2 days) But I don't feel hypo, still having palpitations and my upper eyelids are puffy as well as my neck, glands feel swollen as well. Can anybody help

10 Replies

  • Palpitations, swollen eyelids and swollen neck glands are all signs of under treatment - palpitations can happen when you're both on too much or too little thyroid hormone. Confusing, eh? :-/

    I suspect you may not have been on enough, rather than on too much. What were you taking when you were taken off?

  • I was on 100mg then reduced to 75mg then again to 25mg...then when I started having fast heart rate was took off them...and yes I am very confused lol x

  • I can imagine. You definitely need thyroid replacement hormone - your raised TSH tells us that.

    If it helps at all, my other half experiences a really fast heart rate if she's not on enough thyroid replacement hormone. As soon as she got on to the right dose for her, her blood pressure came down to normal and her heart rate came back down to 70-something (instead of 90+ at rest).

  • If they reduced your dose before your palps began. It is probably not palpitations it could well be the lack of thyroid hormones which has caused them. Our heart needs thyroid hormones to pump our blood. My heart played up before I was diagnosed no-one could fathom it out. It was struggling.


    It has long been recognized that some of the most characteristic and common signs and symptoms of thyroid disease are those that result from the effects of thyroid hormone on the heart and cardiovascular system.1–3 Both hyperthyroidism and hypothyroidism produce changes in cardiac contractility, myocardial oxygen consumption, cardiac output, blood pressure, and systemic vascular resistance (SVR).4,5 Although it is well known that hyperthyroidism can produce atrial fibrillation, it is less well recognized that hypothyroidism can predispose to ventricular dysrhythmias.6 In almost all cases these cardiovascular changes are reversible when the underlying thyroid disorder is recognized and treated.


    Do you know your FT3 level ? The above link was posted today - may help.

  • Do you think your doctor would believe that your fast heartbeats were caused by levothyroxine? If you are taking betablockers at present, they will probably calm your heart rate.

    You are definitely hypothyroid with a TSH of 11 and I don't think your doctor has sufficient knowledge (like most of the others) in treating or knowing anything about the various clinical symptoms which can arise.

    I was forever in and out of the A&E and horrendous palpitations - it was levothyroxine which caused mine. I'm fine now since I don't take levo any more. When T3 was added to mine it calmed my whole system down and I take T3 only now.

  • Thanks everyone waiting on telephone call from the Dr so will see what she says.....not feeling good at all even when I walk upstairs feel like I have done an exercise class x I am not taking levo at the minute they took me off it was just taking betablockers x

  • Well, that's not surprising, is it. Your poor body is absolutely starved of thyroid hormone. I Don't think your doctor knows very much about thyroid, does she. Plus, betablockers will reduce the amount of hormone your gland is naturally able to make, so you really are very hypo - as witnessed by your TSH. If she doesn't put you straight back on at least 50 mcg Levo, then you should change your doctor, because this one is going to make you very ill. :(

  • Got a phone call from the Dr she put me back on 25mcg levo and am going to get the thyroid antibodies blood test done in 2 weeks so am bit more happy now. 2 of my sisters and my niece are coeliacs, my niece is also type 1 diabetes and my aunt has hyperthyroidism says a lot x.

  • 25 is next to useless and may make you feel worse, if that is possible - time to change GP.

You may also like...